Alert archive / Illinois / River Flood Warnings in 2010
River Flood Warning 7, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jan 24, 2010, 6:32 AM CST for Brown County, Illinois. It took effect at Jan 24, 2010, 5:08 PM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2010, 6:32 AM CST (12:32 UTC)
- In effect from
- Jan 24, 2010, 5:08 PM CST
- Expired
- Jan 25, 2010, 10:40 AM CST
- In force
- 18 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
County Brown County, IL
The radar
The Lincoln radar (KILX), 122 km from the middle of the area, began a volume at 12:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point La Moine River at Ripley (RIPI2). The gauge peaked at 21.90 ft at Jan 25, 2010, 12:00 AM CST.
- Action stage
- 18 ft
- Minor stage
- 22 ft
- Moderate stage
- 23 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05585000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
412
WGUS43 KLSX 241232
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
632 AM CST SUN JAN 24 2010
...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS...
LA MOINE RIVER...
AT RIPLEY...AFFECTING BROWN COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THIS FLOOD WARNING IS A RESULT OF AN AVERAGE OF 1 INCH OF
PRECIPITATION THE PAST 24 HOURS AND AN AVERAGE OF 0.05 INCHES
FORECAST IN THE NEXT 24 HOURS...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
ILC009-251232-
/O.NEW.KLSX.FL.W.0007.100124T1730Z-100127T0200Z/
/RIPI2.1.ER.100124T1730Z.100125T0600Z.100126T0200Z.NO/
632 AM CST SUN JAN 24 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE LA MOINE RIVER AT RIPLEY
* FROM THIS MORNING TO TUESDAY EVENING.
* AT 5:45 AM SUNDAY THE STAGE WAS 20.8 FEET.
* FLOOD STAGE IS 22.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
TO RISE TO NEAR 22.9 FEET BY AFTER MIDNIGHT MONDAY.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 01/25 01/26 01/27 01/28 01/29
LA MOINE RIVER
RIPLEY 22 20.83 22.7 21.5 20.4 18.9 16.03 follow-up statements
647
WGUS83 KLSX 241635
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1035 AM CST SUN JAN 24 2010
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ILLINOIS...
LA MOINE RIVER...
AT RIPLEY...AFFECTING BROWN COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THIS FLOOD WARNING IS A RESULT OF AN AVERAGE OF 1 INCH OF
PRECIPITATION THE PAST 24 HOURS WITH LITTLE IF ANY PRECIPITATION
FORECAST IN THE NEXT 24 HOURS...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
ILC009-251635-
/O.EXT.KLSX.FL.W.0007.100124T2308Z-100129T2000Z/
/RIPI2.1.ER.100124T2308Z.100125T1200Z.100128T2000Z.NO/
1035 AM CST SUN JAN 24 2010
THE FLOOD WARNING CONTINUES FOR
THE LA MOINE RIVER AT RIPLEY
* FROM THIS AFTERNOON TO FRIDAY AFTERNOON.
* AT 9:45 AM SUNDAY THE STAGE WAS 21.2 FEET.
* FLOOD STAGE IS 22.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND
CREST NEAR 22.7 FEET BY MONDAY MORNING.
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY EARLY AFTERNOON.
* IMPACT...AT 22.0 FEET...FLOOD STAGE. FARMLAND FLOODING AND RURAL DAMAGES BEGIN.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 01/25 01/26 01/27 01/28 01/29
LA MOINE RIVER
RIPLEY 22 21.25 22.7 22.1 22.2 22.2 20.9382
WGUS83 KLSX 250347
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
947 PM CST SUN JAN 24 2010
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
LA MOINE RIVER AT ...RIPLEY AFFECTING BROWN COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE NATIONAL WEATHER SERVICE WILL CONTINUE TO ISSUE FOLLOW UP STATEMENTS AS
CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
ILC009-260347-
/O.EXT.KLSX.FL.W.0007.000000T0000Z-100129T1500Z/
/RIPI2.1.ER.100125T0452Z.100127T1800Z.100128T1500Z.NO/
947 PM CST SUN JAN 24 2010
THE FLOOD WARNING CONTINUES FOR
THE LA MOINE RIVER AT RIPLEY
* UNTIL THURSDAY MORNING.
* AT 8:45 PM SUNDAY THE STAGE WAS 21.8 FEET.
* FLOOD STAGE IS 22.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE
TO NEAR 22.4 FEET BY WEDNESDAY EARLY AFTERNOON. THE RIVER WILL FALL
BELOW FLOOD STAGE BY LATE THURSDAY MORNING.
* IMPACT...AT 22.0 FEET...FLOOD STAGE. FARMLAND FLOODING AND RURAL
DAMAGES BEGIN.
* IMPACT...AT 17.0 FEET...BANKS BEGIN TO OVERFLOW.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 01/25 01/26 01/27 01/28 01/29
LA MOINE RIVER
RIPLEY 22 21.81 22.2 22.2 22.3 22.1 20.8238
WGUS83 KLSX 251640
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1040 AM CST MON JAN 25 2010
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN ILLINOIS...
LA MOINE RIVER...
AT RIPLEY...AFFECTING BROWN COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THIS IS THE LAST STATEMENT FOR THIS FLOODING EVENT...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
ILC009-251710-
/O.CAN.KLSX.FL.W.0007.000000T0000Z-100129T1500Z/
/RIPI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1040 AM CST MON JAN 25 2010
THE FLOOD WARNING IS CANCELLED FOR
THE LA MOINE RIVER AT RIPLEY.
* AT 9:45 AM MONDAY THE STAGE WAS 21.7 FEET.
* FLOOD STAGE IS 22.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 21.9 FEET. THE
RIVER WILL FALL TO 21.1 FEET BY TUESDAY MORNING.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 01/26 01/27 01/28 01/29 01/30
LA MOINE RIVER
RIPLEY 22 21.67 21.1 21.0 21.1 19.8 15.6What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jan 24, 6:15 AM CST, 17 minutes earlier.
Area forecast discussion, Jan 24, 6:15 AM CST, 17 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 615 AM CST SUN JAN 24 2010 .DISCUSSION... /302 AM CST SUN JAN 24 2010/ RAIN WILL DIMINISH FROM WEST TO EAST THIS MORNING AS LOW PRESSURE CONTINUES TO PULL NORTHEAST TOWARD THE GREAT LAKES. TRAILING COLD FRONT WILL PROGRESS EAST WITH FALLING TEMPERATURES EXPECTED THIS AFTERNOON. STILL LOOKS LIKE A FEW SNOW SHOWERS WILL BE POSSIBLE TONIGHT AND MONDAY AS THE LAST OF THE EMBEDDED SHORTWAVES IN THE LARGER UPPER TROF ROTATES ACROSS THE REGION. LITTLE IF ANY SNOW ACCUMULATION IS EXPECTED...BUT WITH THE INCREASED NORTHWEST WIND AND COLDER TEMPERATURES IT WILL FEEL MORE LIKE WINTER AROUND HERE. HIGH PRESSURE BUILDS ACROSS THE REGION MONDAY NIGHT AND TUESDAY PROVIDING SEASONAL COLD WEATHER. MAYBE WE WILL FINALLY GET TO SEE THE SUN TUESDAY AFTERNOON? ATTENTION THEN TURNS TO A POTENT SOUTHERN STREAM SHORTWAVE/LOW THAT WILL BE BARRELING ONSHORE ACROSS SOUTHERN CALIFORNIA TUESDAY NIGHT. GFS ENSEMBLE MEAN/ECWMF/GEM ARE BEGINNING TO COME INTO ALIGNMENT WITH THIS SYSTEM...WITH SURFACE LOW PRESSURE MOVING ACROSS THE SOUTHERN CONUS...FROM TEXAS TO GEORGIA...ON THURSDAY AND FRIDAY. AS THIS SYSTEM APPROACHES...A REINFORCING COLD FRONT WILL MOVE SOUTH ACROSS MISSOURI AND ILLINOIS ON WEDNESDAY. APPEARS A CLASSIC OVERRUNNING WINTER PRECIPITATION EVENT WILL TAKE PLACE ACROSS THE SOUTHERN HALF OF THE CWA WEDNESDAY NIGHT AND THURSDAY...WITH THE TYPICAL ARRAY OF PRECIPITATION TYPES FROM RAIN/FREEZING RAIN ACROSS FAR SOUTHERN MISSOURI TO SNOW ALONG THE INTERSTATE 70 CORRIDOR. PRECIPITATION TYPE WILL HIGHLY DEPEND ON HOW FAR SOUTH AND DEEP THE ARCTIC AIR CAN BUILD. SINCE THE EXPECTED TRACK OF THE LOW PRESSURE IS SO FAR SOUTH...THE DRY AIR FACTOR WITH THE IMPINGING HIGH PRESSURE WILL DEFINITELY COME INTO PLAY WITH THIS EVENT. WOULD EXPECT A VERY SHARP GRADIENT IN SNOWFALL ALONG THE NORTHERN EDGE...WHICH LOOKS TO ALIGN WITH INTERSTATE 70 AT THIS TIME. I HAVE INTRODUCED FREEZING RAIN AND SLEET TO THE FORECAST WEDNESDAY NIGHT AND THURSDAY...WITH PRECIPITATION TRENDING TOWARD ALL SNOW THURSDAY NIGHT AND FRIDAY AS THE COLD AIR DEEPENS OVER THE REGION IN THE WAKE OF THE SURFACE LOW/TROF. THERE IS NO DOUBT WE WILL CONTINUE TO SEE DISCREPANCIES IN THE SPEED AND TRACK OF THIS STORM SYSTEM IN THE DAYS AHEAD...BUT GIVEN THE POTENTIAL IMPACT ACROSS THE SOUTHERN HALF OF THE CWA I PLAN ON MENTIONING A POTENTIAL WINTER STORM IN THE HWO. CVKING && .AVIATION... /550 AM CST SUN JAN 24 2010/ FOR THE 12Z TAFS...SFC LOW OVER IA/IL BORDER CONTINUES TO MOVE NEWD AWAY FM THE BISTATE REGION WITH CDFNT STRETCHING SWWD THROUGH MO AND BACK INTO OK AT 11Z. WINDS WILL TURN WLY AFTER FROPA WITH GUSTS UP TO 25 KTS PROMOTING MIXING...LEADING TO A GRADUAL IMPROVEMENT IN CIGS/VSBYS. BRIEF PD OF VFR CONDS AT STL/SUS THIS MORNING WAS DUE TO THE DRY SLOT DIRECTLY OVERHEAD AND A RETURN TO IFR/MVFR CIGS IS EXPECTED AS THE DRY SLOT SHIFTS EWD AND CLDS WRAP AROUND THE DEPARTING LOW PRES SYS. A SHORTWAVE TROF WILL ROTATE AROUND THE SYSTEM TONIGHT...SUPPORTING -SN AT UIN/COU TOWARDS THE END OF THE TAF PD. KANOFSKY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jan 24, 4:19 AM CST, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 419 AM CST SUN JAN 24 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-251200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 419 AM CST SUN JAN 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT WIND GUSTS TO 30 MPH ARE EXPECTED ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR SNOW SHOWERS MONDAY...PRIMARILY NORTH OF INTERSTATE 70. LITTLE IF ANY SNOW ACCUMULATION IS EXPECTED. WIND GUSTS TO 30 MPH ARE ALSO EXPECTED ON MONDAY. A WINTER STORM MAY AFFECT THE SOUTHERN HALF OF MISSOURI AND ILLINOIS WEDNESDAY NIGHT THROUGH FRIDAY MORNING. MUCH UNCERTAINTY STILL EXISTS AS THIS STORM SYSTEM IS CURRENTLY OVER THE PACIFIC OCEAN AND DAYS AWAY FROM MAKING LANDFALL. HOWEVER...THE LATEST FORECAST DATA SUGGESTS THERE IS THE POTENTIAL FOR SIGNIFICANT ACCUMULATIONS OF FREEZING RAIN...SLEET AND SNOW SOUTH OF INTERSTATE 70. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CVKING
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 11:37 AM CST | River Flood Warning | LSX | Brown | 7 days |
| Jan 24, 11:37 AM CST | River Flood Warning | LSX | Morgan, Pike | 7 days |
| Jan 24, 11:37 AM CST | River Flood Warning | LSX | Pike, Scott | 12 days |
| Jan 24, 11:37 AM CST | River Flood Warning | LSX | Calhoun, Greene, Jersey | 7 days |
| Jan 24, 12:08 PM CST | River Flood Warning | LSX | Adams | 24 hr |
| Jan 24, 12:08 PM CST | River Flood Warning | LSX | Adams | 24 hr |
| Jan 24, 12:08 PM CST | River Flood Warning | LSX | Pike | 47 hr |
| Jan 24, 12:08 PM CST | River Flood Warning | LSX | Calhoun | 47 hr |
| Jan 24, 12:08 PM CST | River Flood Warning | LSX | Randolph | 6 days |
Nearby
River Flood Warnings in Illinois, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.